MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH XS/SF; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd posiflush-xs / sf foreign matter in the package seal.The following information was provided by the initial reporter: while being utilized in production, it was noted that 7 eaches of item 306553, lot 5023049 had debris visible in the syringe and syringe seal.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, five (5) picture samples and four (4) physical samples were received for evaluation by our quality team.Through examination of the samples, brown staining was observed on the blister packaging.A device history record review was completed for provided material number 306553 and lot number 5023049.The review revealed two (2) non-conformances during the production process for foreign matter.The foreign matter was related to brown staining on the xs packaging from the sterilizer.Product was held, sampled, and released based on passing the sampling procedures.The brownish spots on the packaging can occur during the steam sterilization process.This is a cosmetic defect only and the integrity of the product and the sterile barriers is not affected.Furthermore, microbial permeability testing, cytotoxicity testing, and testing for residual solvents and volatile species has been completed on packages displaying the brownish stain.The testing confirmed that they do not present any risk to the use of the product and have no impact on the effectiveness, sterility, quality or safety of bd posiflush¿ 10 ml saline flush syringe.

Brand Name
BD POSIFLUSH XS/SF
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22494932
Report Number9616657-2025-00013
Device Sequence Number11820903
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530(10)5023049
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306553
Device Lot Number5023049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown